Alert archive / North Dakota / Winter Storm Watches in 2012

Winter Storm Watch 4, NWS Grand Forks, ND

November 8, 20128 counties in Minnesota; 13 counties in North Dakota

NWS Grand Forks, ND issued this winter storm watch at Nov 8, 2012, 3:46 AM CST for 8 counties in Minnesota; 13 counties in North Dakota. It took effect at Nov 9, 2012, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 8, 2012, 3:46 AM CST (09:46 UTC)
In effect from
Nov 9, 2012, 6:00 PM CST
Expired
Nov 9, 2012, 1:59 PM CST
In force
Issued by
NWS Grand Forks, ND
All 21 counties

Beltrami County, MN, Kittson County, MN, Lake of the Woods County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 64 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2012-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2012-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 359 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2417 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
359 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WWUS43 KFGF 080946
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
346 AM CST THU NOV 8 2012

...WINTER STORM MAY IMPACT MUCH OF NORTHEASTERN NORTH DAKOTA INTO
EXTREME NORTHWESTERN MINNESOTA FRIDAY NIGHT THROUGH SATURDAY NIGHT...

.LIGHT SNOW WILL DEVELOP FRIDAY EVENING IN THE DEVILS LAKE BASIN
AND THEN BECOME HEAVIER AND SPREAD EAST THROUGH NORTHEASTERN NORTH
DAKOTA INTO FAR NORTHWESTERN MINNESOTA FRIDAY OVERNIGHT INTO
SATURDAY. THE MAIN AREA FOR THE HEAVIEST SNOWFALL APPEARS TO BE
NORTH OF A DEVILS LAKE TO GRAFTON TO HALLOCK LINE. IN
ADDITION...TEMPERATURE PROFILES ARE FAVORABLE FOR AN AREA OF MIXED
RAIN...FREEZING RAIN...AND SNOW TO FALL IN A BAND FROM ROSEAU TO
GRAND FORKS TO COOPERSTOWN LATE FRIDAY NIGHT INTO SATURDAY.  
LOW PRESSURE RESPONSIBLE FOR THIS WINTRY WEATHER WILL MOVE FROM
NEBRASKA TO NEAR DULUTH BY SATURDAY EVENING.  

MNZ001-004-005-007-008-NDZ006>008-014>016-024-026>029-054-111000-
/O.NEW.KFGF.WS.A.0004.121110T0000Z-121111T1200Z/
WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...WARREN...NEWFOLDEN...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
ADAMS
346 AM CST THU NOV 8 2012

...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT. 

* LIGHT SNOW WILL SPREAD INTO THE DEVILS LAKE REGION FRIDAY
  EVENING WITH THE SNOW BECOMING HEAVIER AND SPREADING EAST ALONG
  THE CANADIAN BORDER THROUGH THE NIGHT. SNOW...HEAVY AT
  TIMES...WILL FALL ALONG AND NORTH OF A DEVILS LAKE TO GRAFTON TO
  HALLOCK LINE SATURDAY INTO SATURDAY NIGHT WHERE MORE THAN 6
  INCHES MAY OCCUR.

* FOR LOCATIONS FROM COOPERSTOWN TO GRAND FORKS TO ROSEAU A MIX OF
  LIGHT RAIN....LIGHT FREEZING RAIN....FREEZING DRIZZLE AND SNOW
  WILL DEVELOP OVERNIGHT FRIDAY NIGHT INTO SATURDAY BECOMING ALL
  SNOW BY LATE SATURDAY AFTERNOON AND EVENING. TOTAL SNOW
  ACCUMULATIONS OF UP TO 4 INCHES MAY OCCUR ALONG WITH SLIPPERY
  CONDITIONS DUE TO FREEZING PRECIPITATION.  
 
* WINDS WILL BE EAST TO NORTHEAST AT 15 TO 25 MPH FRIDAY NIGHT
  INTO SATURDAY MORNING BECOMING NORTH AT 15 TO 30 MPH SATURDAY
  WITH HIGHER GUSTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

DTR
5 follow-up statements
657 
WWUS43 KFGF 081658
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1058 AM CST THU NOV 8 2012

...WINTER STORM MAY IMPACT MUCH OF NORTHEASTERN NORTH DAKOTA INTO
EXTREME NORTHWESTERN MINNESOTA FRIDAY NIGHT THROUGH SATURDAY
NIGHT...

.LIGHT SNOW WILL DEVELOP FRIDAY EVENING IN THE DEVILS LAKE BASIN
AND THEN BECOME HEAVIER AND SPREAD EAST THROUGH NORTHEASTERN
NORTH DAKOTA INTO FAR NORTHWESTERN MINNESOTA FRIDAY OVERNIGHT
INTO SATURDAY. THE MAIN AREA FOR THE HEAVIEST SNOWFALL APPEARS TO
BE NORTH OF A DEVILS LAKE TO GRAFTON TO HALLOCK LINE. IN
ADDITION...TEMPERATURE PROFILES ARE FAVORABLE FOR AN AREA OF
MIXED RAIN...FREEZING RAIN...SLEET AND SNOW TO FALL IN A BAND FROM
ROSEAU TO GRAND FORKS TO COOPERSTOWN LATE FRIDAY NIGHT INTO
SATURDAY. LOW PRESSURE RESPONSIBLE FOR THIS WINTRY WEATHER WILL
MOVE FROM NEBRASKA TO NEAR DULUTH BY SATURDAY EVENING.

MNZ006-009-013-014-NDZ030-038-111200-
/O.EXA.KFGF.WS.A.0004.121110T0000Z-121111T1200Z/
LAKE OF THE WOODS-NORTH BELTRAMI-PENNINGTON-RED LAKE-TRAILL-
BARNES-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...MAYVILLE...VALLEY CITY
1058 AM CST THU NOV 8 2012

...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT. 

* FOR LOCATIONS FROM COOPERSTOWN TO GRAND FORKS TO BAUDETTE A MIX
  OF LIGHT RAIN....FREEZING RAIN....SLEET AND SNOW WILL DEVELOP
  OVERNIGHT FRIDAY NIGHT INTO SATURDAY BECOMING ALL SNOW BY LATE
  SATURDAY AFTERNOON AND EVENING. TOTAL SNOW ACCUMULATIONS OF UP
  TO 4 INCHES MAY OCCUR WITH A BAND OF SIGNIFICANT ICING POSSIBLE.

* WINDS WILL BE EAST TO NORTHEAST AT 15 TO 25 MPH FRIDAY NIGHT
  INTO SATURDAY MORNING BECOMING NORTH AT 15 TO 30 MPH SATURDAY
  WITH HIGHER GUSTS ALONG WITH REDUCED VISIBILITIES IN BLOWING
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MNZ001-004-005-007-008-NDZ006>008-014>016-024-026>029-054-111200-
/O.CON.KFGF.WS.A.0004.121110T0000Z-121111T1200Z/
WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...WARREN...NEWFOLDEN...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
ADAMS
1058 AM CST THU NOV 8 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH LATE SATURDAY NIGHT...

* LIGHT SNOW WILL SPREAD INTO THE DEVILS LAKE REGION FRIDAY 
  EVENING WITH THE SNOW BECOMING HEAVIER AND SPREADING EAST 
  ALONG THE CANADIAN BORDER THROUGH THE NIGHT. SNOW...HEAVY AT 
  TIMES... WILL FALL ALONG AND NORTH OF A DEVILS LAKE TO GRAFTON 
  TO HALLOCK LINE SATURDAY INTO SATURDAY NIGHT WHERE MORE THAN 6 
  INCHES MAY OCCUR ALONG WITH BLOWING AND DRIFTING SNOW. 

* FOR LOCATIONS FROM COOPERSTOWN TO GRAND FORKS TO ROSEAU A MIX OF
  SLEET....FREEZING RAIN....AND SNOW WILL DEVELOP OVERNIGHT
  FRIDAY NIGHT INTO SATURDAY BECOMING ALL SNOW BY LATE SATURDAY
  AFTERNOON AND EVENING. TOTAL SNOW ACCUMULATIONS OF UP TO 4
  INCHES MAY OCCUR ALONG WITH SLIPPERY CONDITIONS DUE TO FREEZING
  PRECIPITATION.

* WINDS WILL BE EAST TO NORTHEAST AT 15 TO 25 MPH FRIDAY NIGHT 
  INTO SATURDAY MORNING BECOMING NORTH AT 15 TO 30 MPH SATURDAY 
  WITH HIGHER GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

DK
494 
WWUS43 KFGF 082101
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
301 PM CST THU NOV 8 2012

...WINTER STORM MAY IMPACT MUCH OF NORTHEASTERN NORTH DAKOTA INTO
EXTREME NORTHWESTERN MINNESOTA FRIDAY NIGHT THROUGH SATURDAY
NIGHT...

.LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE CENTRAL ROCKIES ON
FRIDAY...AND LIFT NORTHEASTWARD INTO NORTHEAST MINNESOTA BY EARLY
SUNDAY. LIGHT SNOW WILL DEVELOP FRIDAY EVENING IN THE DEVILS LAKE
BASIN. THE PRECIPITATION WILL BECOME HEAVIER AND SPREAD EAST
THROUGH NORTHEASTERN NORTH DAKOTA INTO FAR NORTHWESTERN MINNESOTA
FRIDAY OVERNIGHT INTO SATURDAY NIGHT. IT APPEARS THAT THE HEAVIEST
SNOWFALL WILL FALL NORTH OF A DEVILS LAKE TO GRAFTON TO HALLOCK
LINE. IN ADDITION...TEMPERATURE PROFILES ARE FAVORABLE FOR AN AREA
OF MIXED RAIN...FREEZING RAIN...SLEET AND SNOW FROM BAUDETTE TO
GRAND FORKS TO VALLEY CITY LATE FRIDAY NIGHT AND SATURDAY.
UNCERTAINTY REMAINS REGARDING THE EXACT TRACK OF THIS
SYSTEM...WHICH COULD AFFECT WHERE THE HEAVIEST SNOW OR ICE
ACCUMULATIONS OCCUR.

MNZ001-004>009-013-014-NDZ006>008-014>016-024-026>030-038-054-
111200-
/O.CON.KFGF.WS.A.0004.121110T0000Z-121111T1200Z/
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
ADAMS
301 PM CST THU NOV 8 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH LATE SATURDAY NIGHT...

* LIGHT SNOW WILL SPREAD INTO THE DEVILS LAKE REGION FRIDAY 
  EVENING WITH THE SNOW BECOMING HEAVIER AND SPREADING EAST 
  ALONG THE CANADIAN BORDER THROUGH THE NIGHT. SNOW...HEAVY AT 
  TIMES... WILL FALL ALONG AND NORTH OF A DEVILS LAKE TO GRAFTON 
  TO HALLOCK LINE SATURDAY INTO SATURDAY NIGHT WHERE MORE THAN 6 
  INCHES MAY OCCUR ALONG WITH BLOWING AND DRIFTING SNOW. 

* FOR LOCATIONS FROM VALLEY CITY TO GRAND FORKS TO BAUDETTE A MIX
  OF SLEET....FREEZING RAIN....AND SNOW WILL DEVELOP OVERNIGHT
  FRIDAY NIGHT INTO SATURDAY BECOMING ALL SNOW SATURDAY AFTERNOON
  AND EVENING. TOTAL SNOW ACCUMULATIONS OF UP TO 4 INCHES MAY
  OCCUR ALONG WITH SLIPPERY CONDITIONS DUE TO FREEZING
  PRECIPITATION.

* WINDS WILL BE EAST TO NORTHEAST AT 15 TO 25 MPH FRIDAY NIGHT
  INTO SATURDAY MORNING BECOMING NORTH AT 15 TO 30 MPH BY SATURDAY
  AFTERNOON WITH HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

JAM
184 
WWUS43 KFGF 090433
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1033 PM CST THU NOV 8 2012

...WINTER STORM MAY IMPACT MUCH OF NORTHEASTERN NORTH DAKOTA AND PARTS
OF NORTHWESTERN MINNESOTA FRIDAY NIGHT THROUGH SATURDAY
NIGHT...

.LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE CENTRAL ROCKIES ON
FRIDAY...AND MOVE INTO NORTHEAST MINNESOTA BY EARLY SUNDAY. LIGHT
SNOW WILL DEVELOP FRIDAY EVENING IN THE DEVILS LAKE BASIN. THE
PRECIPITATION WILL BECOME HEAVIER AND SPREAD INTO NORTHEAST NORTH
DAKOTA AND FAR NORTHWESTERN MINNESOTA OVERNIGHT FRIDAY THROUGH
SATURDAY NIGHT. THE HEAVIEST SNOWFALL IS EXPECTED FROM NORTH OF A
LINE FROM DEVILS LAKE TO GRAFTON TO HALLOCK. IN ADDITION...
CONDITIONS ARE FAVORABLE FOR A MIX OF RAIN...FREEZING RAIN...SLEET
AND SNOW ROUGHLY FROM BAUDETTE TO GRAND FORKS TO VALLEY CITY LATE
FRIDAY NIGHT AND SATURDAY. UNCERTAINTY REMAINS REGARDING THE EXACT
TRACK OF THIS SYSTEM...STAY TUNED FOR THE LATEST FORECASTS.

MNZ001-004>009-013-014-NDZ006>008-014>016-024-026>030-038-054-
111200-
/O.CON.KFGF.WS.A.0004.121110T0000Z-121111T1200Z/
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
ADAMS
1033 PM CST THU NOV 8 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH LATE SATURDAY NIGHT...

* LIGHT SNOW WILL SPREAD INTO THE DEVILS LAKE REGION FRIDAY
  EVENING WITH THE SNOW BECOMING HEAVIER AND SPREADING EAST ALONG
  THE CANADIAN BORDER THROUGH THE NIGHT. SNOW...HEAVY AT
  TIMES...WILL FALL ALONG AND NORTH OF A LINE FROM DEVILS LAKE TO
  GRAFTON TO HALLOCK SATURDAY INTO SATURDAY NIGHT. MORE THAN 6
  INCHES MAY OCCUR ALONG WITH BLOWING AND DRIFTING SNOW.

* FOR LOCATIONS FROM VALLEY CITY TO GRAND FORKS TO BAUDETTE A 
  MIX OF SLEET....FREEZING RAIN....AND SNOW WILL DEVELOP 
  OVERNIGHT FRIDAY NIGHT INTO SATURDAY BECOMING ALL SNOW 
  SATURDAY AFTERNOON AND EVENING. TOTAL SNOW ACCUMULATIONS OF UP 
  TO 4 INCHES MAY OCCUR ALONG WITH SLIPPERY CONDITIONS DUE TO 
  FREEZING PRECIPITATION. 

* WINDS WILL BE EAST TO NORTHEAST AT 15 TO 25 MPH FRIDAY NIGHT 
  INTO SATURDAY MORNING BECOMING NORTH AT 15 TO 30 MPH BY 
  SATURDAY AFTERNOON WITH HIGHER GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
852 
WWUS43 KFGF 091016
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
416 AM CST FRI NOV 9 2012

...WINTER STORM MAY IMPACT MUCH OF NORTHEASTERN NORTH DAKOTA AND
PARTS OF NORTHWESTERN MINNESOTA LATE FRIDAY NIGHT THROUGH SATURDAY
NIGHT...

.LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE CENTRAL ROCKIES ON
FRIDAY...AND MOVE INTO WEST CENTRAL MINNESOTA LATE SATURDAY
AFTERNOON AND THEN TO NORTHEAST MINNESOTA SUNDAY MORNING. LIGHT SNOW WILL
MOVE INTO THE DEVILS LAKE BASIN FRIDAY EVENING. THE PRECIPITATION
WILL BECOME HEAVIER AND SPREAD INTO NORTHEAST NORTH DAKOTA AND FAR
NORTHWESTERN MINNESOTA OVERNIGHT FRIDAY THROUGH SATURDAY NIGHT.
THE HEAVIEST SNOWFALL IS EXPECTED ALONG AND NORTH OF A LINE FROM
DEVILS LAKE TO GRAFTON TO HALLOCK. IN ADDITION... CONDITIONS ARE
FAVORABLE FOR A MIX OF RAIN...FREEZING RAIN... SLEET AND SNOW
ROUGHLY FROM BAUDETTE TO GRAND FORKS TO VALLEY CITY LATE FRIDAY
NIGHT AND SATURDAY. UNCERTAINTY REMAINS REGARDING THE EXACT TRACK
OF THIS SYSTEM...STAY TUNED FOR THE LATEST FORECASTS.

MNZ004-NDZ006>008-014>016-024-026-054-111200-
/O.UPG.KFGF.WS.A.0004.121110T0000Z-121111T1200Z/
/O.NEW.KFGF.WS.W.0004.121110T0600Z-121111T1200Z/
KITTSON-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-
NELSON-WESTERN WALSH-
INCLUDING THE CITIES OF...HALLOCK...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
ADAMS
416 AM CST FRI NOV 9 2012

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 AM CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* LIGHT SNOW WILL SPREAD INTO THE DEVILS LAKE REGION FRIDAY 
  EVENING WITH THE SNOW BECOMING HEAVIER AND SPREADING EAST 
  ALONG THE CANADIAN BORDER THROUGH THE NIGHT. SNOW...HEAVY AT 
  TIMES... WILL FALL ALONG AND NORTH OF A LINE FROM DEVILS LAKE 
  TO GRAFTON TO HALLOCK SATURDAY INTO SATURDAY NIGHT. 

* SNOW TOTALS OF 6 TO 12 INCHES CAN BE EXPECTED.  

* WINDS WILL BE EAST TO NORTHEAST AT 15 TO 25 MPH FRIDAY NIGHT
  INTO SATURDAY MORNING BECOMING NORTH AT 15 TO 30 MPH BY SATURDAY
  AFTERNOON WITH HIGHER GUSTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

MNZ001-005>009-013-014-NDZ027>030-038-111200-
/O.EXT.KFGF.WS.A.0004.121110T0600Z-121111T1200Z/
WEST POLK-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL-
NORTH BELTRAMI-PENNINGTON-RED LAKE-GRAND FORKS-GRIGGS-STEELE-
TRAILL-BARNES-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ROSEAU...
BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...
RED LAKE FALLS...GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...
VALLEY CITY
416 AM CST FRI NOV 9 2012

...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
LATE SATURDAY NIGHT...

* A MIX OF SLEET...FREEZING RAIN...SNOW AND OCCASIONALLY EVEN
  PLAIN RAIN IS EXPECTED TO DEVELOP LATE TONIGHT INTO SATURDAY.
  THE PRECIPITATION WILL BECOME ALL SNOW SATURDAY EVENING. THE
  PRECIPITATION WILL BE LIGHT IN INTENSITY LATE TONIGHT INTO
  SATURDAY MORNING BUT COULD BECOME HEAVIER SATURDAY AFTERNOON AND
  EVENING. 

* MUCH UNCERTAINTY EXISTS ON HOW MUCH ICE ACCUMULATION AND SNOW
  ACCUMULATION THERE WILL BE. THERE EXISTS THE POTENTIAL FOR UP TO
  ONE QUARTER INCH OF FREEZING PRECIPITATION SATURDAY AND UP TO 4
  INCHES OF SNOW SATURDAY NIGHT.  

* WINDS WILL BE EAST TO NORTHEAST AT 15 TO 25 MPH FRIDAY NIGHT 
  INTO SATURDAY MORNING BECOMING NORTH AT 15 TO 30 MPH BY 
  SATURDAY AFTERNOON WITH HIGHER GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$


DTR
501 
WWUS43 KFGF 091959
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
159 PM CST FRI NOV 9 2012

...WINTER STORM MAY IMPACT MUCH OF NORTHEASTERN NORTH DAKOTA AND
PARTS OF NORTHWESTERN MINNESOTA LATE FRIDAY NIGHT THROUGH
SATURDAY NIGHT...

.LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE CENTRAL ROCKIES ON
FRIDAY...MOVE INTO SOUTHWEST MINNESOTA LATE SATURDAY AFTERNOON...
AND THEN TO NORTHEAST MINNESOTA SUNDAY MORNING. LIGHT SNOW WILL
MOVE INTO THE DEVILS LAKE BASIN FRIDAY EVENING. THE PRECIPITATION
WILL BECOME HEAVIER AND SPREAD INTO NORTHEAST NORTH DAKOTA AND
FAR NORTHWESTERN MINNESOTA OVERNIGHT FRIDAY THROUGH SATURDAY
NIGHT. THE HEAVIEST SNOWFALL IS EXPECTED ALONG AND NORTH OF A
LINE FROM DEVILS LAKE TO GRAFTON TO HALLOCK. THESE AREAS MAY ALSO
SEE A PERIOD OF FREEZING RAIN OR SLEET ON SATURDAY BEFORE
PRECIPITATION TRANSITIONS TO ALL SNOW. IN ADDITION...CONDITIONS
ARE FAVORABLE FOR A MIX OF RAIN...FREEZING RAIN...SLEET AND SNOW
ROUGHLY FROM BAUDETTE TO GRAND FORKS TO VALLEY CITY LATE FRIDAY
NIGHT AND SATURDAY. UNCERTAINTY REMAINS REGARDING THE EXACT TRACK
OF THIS SYSTEM...SO STAY TUNED FOR THE LATEST FORECASTS.

MNZ001-005>009-013-014-NDZ027>030-038-111200-
/O.CAN.KFGF.WS.A.0004.121110T0600Z-121111T1200Z/
/O.CON.KFGF.WW.Y.0016.121110T0600Z-121111T1200Z/
WEST POLK-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL-
NORTH BELTRAMI-PENNINGTON-RED LAKE-GRAND FORKS-GRIGGS-STEELE-
TRAILL-BARNES-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ROSEAU...
BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...
RED LAKE FALLS...GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...
VALLEY CITY
159 PM CST FRI NOV 9 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 AM CST SUNDAY...
...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WINTER STORM WATCH. 

* A MIX OF SLEET...FREEZING RAIN...SNOW AND OCCASIONALLY EVEN 
  PLAIN RAIN IS EXPECTED TO DEVELOP LATE TONIGHT INTO SATURDAY. 
  THE PRECIPITATION WILL BECOME ALL SNOW SATURDAY EVENING. THE 
  PRECIPITATION WILL BE LIGHT IN INTENSITY LATE TONIGHT INTO 
  SATURDAY MORNING BUT COULD BECOME HEAVIER SATURDAY AFTERNOON 
  AND EVENING. 

* MUCH UNCERTAINTY EXISTS ON HOW MUCH ICE ACCUMULATION AND SNOW 
  ACCUMULATION THERE WILL BE. THERE EXISTS THE POTENTIAL FOR UP 
  TO ONE QUARTER INCH OF FREEZING PRECIPITATION SATURDAY AND UP 
  TO 4 INCHES OF SNOW SATURDAY NIGHT. 

* WINDS WILL BE EAST TO NORTHEAST AT 15 TO 25 MPH FRIDAY NIGHT 
  INTO SATURDAY MORNING BECOMING NORTH AT 15 TO 30 MPH BY 
  SATURDAY AFTERNOON WITH HIGHER GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ004-NDZ006>008-014>016-024-026-054-111200-
/O.CON.KFGF.WS.W.0004.121110T0600Z-121111T1200Z/
KITTSON-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-
NELSON-WESTERN WALSH-
INCLUDING THE CITIES OF...HALLOCK...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
ADAMS
159 PM CST FRI NOV 9 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM CST SUNDAY...

* LIGHT SNOW WILL SPREAD INTO THE DEVILS LAKE REGION FRIDAY 
  EVENING WITH THE SNOW SPREADING EAST ALONG THE CANADIAN BORDER 
  THROUGH THE NIGHT. SNOW...HEAVY AT TIMES...MAY MIX WITH 
  FREEZING RAIN AND SLEET AT TIMES ON SATURDAY FROM DEVILS LAKE 
  TO GRAFTON TO HALLOCK. PRECIPITATION IS EXPECTED TO TRANSITION 
  BACK TO ALL SNOW BY SATURDAY EVENING. 

* SNOW TOTALS OF 6 TO 12 INCHES CAN BE EXPECTED.

* WINDS WILL BE EAST TO NORTHEAST AT 15 TO 25 MPH FRIDAY NIGHT 
  INTO SATURDAY MORNING BECOMING NORTH AT 15 TO 30 MPH BY 
  SATURDAY AFTERNOON WITH HIGHER GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm watch went out at Nov 8, 3:43 AM CST, 3 minutes earlier.

Area forecast discussion, Nov 8, 3:43 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
343 AM CST THU NOV 8 2012

.SHORT TERM...
AT 09Z...SFC LOW JUST WEST OF WINNIPEG WITH A COLD FRONT SOUTHWEST
TO NEAR DEVILS LAKE TO NORTHWEST OF BISMARCK. LOW WILL MOVE EAST
WITH THE COLD FRONT MOVING INTO THE NRN RED RIVER VALLEY BY 12Z
AND MOVING SOUTHEAST THRU THE REGION THIS MORNING. RADAR CONTINUES
TO SHOW A RIBBON OF SHOWERS MORE IN ASSOCIATION OF THE 300 MB
UPPER JET FROM ECNTRL MT INTO NE ND. ENTIRE BAND HAS BEEN SINKING
SOUTH AS IT MOVES EAST. DID INTRODUCE A LOW POP FOR ISOLD -RW THRU
18Z FOR MUCH OF THE FCST AREA AS LATEST RAPID REFRESH AND ECMWF
INDICATE A FEW SHOWERS TO CONTINUE PAST 12Z. MAIN CHALLENGE TODAY
WILL BE TEMPS AND CLOUD TRENDS. COLD ADVECTION WILL START AT 850
MB BEHIND THE FRONT BUT THE LOW LEVEL COLD ADVECTION IS DELAYED A
LITTLE WHILE AND IS ASSOC WITH THE LOW CLOUD DECK MOVING SOUTHEAST
NOW FROM BRANDON TO NORTH OF WILLISTON. LOW CLOUD DECK MAY WELL
CONTINUE TO MOVE SOUTHEAST INTO FCST AREA PER LATEST RAP13 MODEL.
IF LOW CLOUDS DO MOVE SOUTH....THEN TEMPS MAY NOT RECOVER OR MAY
FALL AS THE LOW CLOUDS MOVE IN AND LOW LEVEL COLD ADVECTION
BEGINS. FOR NOW USING THE SREF TEMP CURVE...TEMPS DO FALL MID TO
LATE AFTN FROM MORNING PEAK.

LIKELY LOWER CLOUDS AND A NORTH TO NORTHEAST WIND WILL BE OVER THE
AREA TONIGHT WITH AN EASTERLY WIND AND CLOUDS ON FRIDAY. WARM
ADVECTION AHEAD OF THE NEXT SYSTEM WILL AID IN THE DEVELOPMENT
EASTWARD OF A SOME LIGHT SNOW INTO NW ND FRIDAY BUT EAST WINDS
LIKELY TO KEEP MUCH OF IT AT BAY UNTIL FRIDAY NIGHT WHEN LIGHT
SNOW WILL MOVE INTO THE DVL BASIN AND NE ND IN A BIGGER FASHION.

ATTENTION NOW TURNS TO SATURDAY. 00Z GFS/ECMWF REMAIN PRETTY
SIMILAR WITH PAST RUNS. 00Z GEM/NAM REMAIN MORE PROGRESSIVE AND
WEAKER WITH SYSTEM. USING GFS/ECMWF....SFC LOW WILL FORM IN
NEBRASKA AND MOVE NORTHEAST TOWARD DULUTH BY SATURDAY EVENING.
EVEN GFS/ECMWF HAS THE LOW A BIT WEAKER THAN A FEW DAYS AGO AND
500 MB FEATURES A BIT WEAKER. THAT SAID THOUGH....DO EXPECT AN
AREA OF SNOW TO CONTINUE TO DEVELOP AND SPREAD CLOSER TO 700-500
MB FEATURES SATURDAY AS IT MOVES THRU NRN ND INTO SRN MANITOBA.
AREAS FROM DEVILS LAKE TO NEAR GRAFTON TO HALLOCK NORTHWARD ARE IN
BEST POSITION FOR ALL SNOW EVENT WITH HEAVIEST SNOW TOTALS LIKELY
TURTLE MOUNTAINS EAST TOWARD LANGDON THEN INTO MANITOBA WHERE 8 TO
12 INCHES CERTAINLY PSBL PER HPC WWD. WHAT HAPPENS IN BETWEEN THE
500-700 MB FEATURES OVER NRN ND AND THE SFC LOW IN CNTRL MN IS
QUESTIONABLE...AS PRECIP AMOUNTS MAY NOT BE ALL THAT HIGH BUT
SATURATED SOUNDINGS SUGGEST AT LEAST SOME LIGHT PRECIP. TEMP
PROFILES SUGGEST LOW LEVEL COLD AIR MAY BE ENOUGH AND 850 MB TEMPS
WARM ENOUGH FOR SOME FREEZING PRECIP ESP WHERE WINDS WILL BE
NORTHERLY FROM THIEF RIVER FALLS TO GRAND FORKS TO COOOPERSTOWN.
HOWEVER GFS SOUNDING FOR GRAND FORKS SHOWS WARM LAYER IS QUITE
SHALLOW AND ROOTED AT 850 MB...SO INDEED FREEZING RAIN AREA MAY BE
QUITE SMALL. FARTHER SOUTH FROM FARGO TO BEMIDJI SOUTHWARD LOOKS
WARM ENOUGH FOR PLAIN RAIN SATURDAY...TURNING TO LIGHT SNOW SAT
EVE.

BASED ON ABOVE...WENT WINTER STORM WATCH FOR FRI NIGHT THROUGH
SATURDAY NIGHT FOR NE ND INTO FAR NW MN...ALONG AND NORTH OF A
ROSEAU-GRAND FORKS-COOPERSTOWN LINE. NRN SECTIONS OF WATCH FOR
HEAVY SNOW AND SOUTHERN EDGE FOR MIXED PRECIP.

.LONG TERM (SUN-WED)...
MODELS IN SOMEWHAT FAIR AGREEMENT WITH THE EXTENDED PERIOD...WITH A
COLD BEGINNING OF THE WEEK OFF THE HEELS OF DEPARTING WINTER STORM.
LIGHT SNOW TO BE ONGOING SUNDAY MORNING ACROSS THE CWFA WITH A BIT
OF UNCERTAINTY AS MODELS VARY WITH PLACEMENT AND TRACK OF 500MB
LOW...HOWEVER MOST OF THE ACCUMS SNOW WILL HAVE ENDED. ECMWF BRINGS
THE 500MB LOW TO THE SE WHEREAS THE GFS SLIDES THE OPEN WAVE TO THE
EAST A BIT QUICKER...ENDING THE PCPN THREAT. WILL KEEP CHC OF -SN IN
THE EAST MONDAY. DID LOWER TEMPS FOR MAXES AND MINS IN THE DEVILS
LAKE BASIN AND N RRV THRU WED AS FRESH SNOWPACK AND COLD AIRMASS
SHOULD LIMIT DAYTIME HEATING WITH LITTLE MIXING EXPECTED UNDER THE
WEAK SFC FEATURES. WELL BELOW NORMAL WITH HIGHS IN THE TEENS ON
MONDAY OVER THE SNOWPACK AND 20S ELSEWHERE. A BIT OF A RECOVERY ON
TUESDAY AND WEDNESDAY...HIGHS IN THE 30S EXCEPT OVER THE SNOWFIELD
WHERE 20S ARE EXPECTED.

&&

.AVIATION...
VFR CONDITIONS OVER THE FCST AT 09Z WITH SOUTHERLY WINDS OVER THE
REGION SOUTH OF THE SFC LOW THAT IS NEAR WINNIPEG. LOW WILL MOVE
EAST WITH A COLD FRONT MOVING INTO DVL REGION NR 10Z AND GRAND
FORKS REGION BY 13-14Z THEN FARGO AND BEMIDJI BY 18Z. QUESTION IS
EXTENT OF LOW LEVEL CLOUD COVER THAT MAY INVADE THE REGION WITH
THE COLD ADVECTION TODAY. THINK LOWER CLOUDS (1-2 K FT RANGE) MAY
WELL IMPACT MOST AREAS AS THE DAY PROGRESSS...WITH BEMIDJI THE
LAST TO SEE THEM BY LATE TODAY. WINDS BEHIND FRONT WILL BE NORTH-
NORTHWEST 10 TO 20 KTS WITH A FEW HIGHER GUSTS IN ERN ND.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER STORM WATCH FROM FRIDAY EVENING THROUGH LATE SATURDAY
     NIGHT FOR NDZ006>008-014>016-024-026>029-054.

MN...WINTER STORM WATCH FROM FRIDAY EVENING THROUGH LATE SATURDAY
     NIGHT FOR MNZ001-004-005-007-008.

&&

RIDDLE/JK
Hazardous weather outlook, Nov 7, 6:12 AM CST, 21 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
612 AM CST WED NOV 7 2012

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-081300-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
612 AM CST WED NOV 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG STORM SYSTEM IS ON TRACK TO IMPACT THE AREA FRIDAY NIGHT
INTO SUNDAY. AT THIS TIME...THE AREAS WITH THE BEST CHANCE FOR
HEAVIER SNOW TOTALS APPEAR TO BE UNCHANGED...TARGETING THE DEVILS
LAKE BASIN AND THE NORTHERN RED RIVER VALLEY BEGINNING FRIDAY.
RAIN WILL CHANGE OVER TO SNOW SATURDAY AND SATURDAY NIGHT ACROSS THE
REST OF THE AREA. BUT THE TRACK AND STRENGTH OF THIS SYSTEM IS
STILL UNCERTAIN AND KEEP UPDATED ON LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JK

Nearby

Winter Storm Watches in North Dakota, 2012Winter Storm Watches in Minnesota, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.